Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 107, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2004, 6:53 AM CDT for Denton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2004, 6:53 AM CDT (11:53 UTC)
- Expired
- Aug 19, 2004, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:45 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 19, 4:45 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CDT THU AUG 19 2004 .UPDATE... COMPLICATED PATTERN WITH NUMEROUS LITTLE UPPER DISTURBANCES MOVING THROUGH THE AREA. SOME INDICATIONS IN WATER VAPOR THAT SUBTROPICAL JET MAY BE SLIDING ACROSS MEXICO INTO TEXAS LATER TONIGHT PROVIDING MORE POSSIBLE LIFT INTO THE MIX. AT THIS TIME I AM FOCUSING ON THE SHORT TERM SO...I AM INCREASING POPS THIS AFTERNOON OVER THE EASTERN HALF TO CATEGORICAL WITH LIKELY IN THE WEST DUE TO EXTENT OF CONVECTION AND POSSIBILITY OF NEW CONVECTION OUT WEST AS WARMING OCCURS AND NEW VORT LOBE MOVES INTO THAT AREA...BUT MOST EXTENSIVE POPS REMAIN IN THE EAST. LOW 80S FOR HIGH LOOKS REASONABLE IN AREAS RECEIVING LOTS OF RAIN WITH UPPER 80S AND POSSIBLY NEAR 90 FAR SOUTH. 84 .DISCUSSION... 445 AM CDT AREAS OF PRECIP CONTINUE PUSHING EASTWARD ACROSS CWA. RAINFALL TOTALS OVERNIGHT EXCEEDED 2 INCHES IN SOME LOCATIONS...FROM EASTLAND COUNTY SOUTHEASTWARD. BETWEEN GOLDTHWAITE AND HAMILTON...ISOLATED SPOTS MAY HAVE SEEN IN EXCESS OF 4 INCHES. PW VALUES CONTINUE TO INCREASE. HEAVY RAIN WILL BE POSSIBLE TODAY. WITH A SLOW-MOVING UPPER SYSTEM...SOME TRAINING IS ALSO POSSIBLE. HAVE MENTIONED HEAVY RAIN IN ZFP...BUT HAVE CHOSEN NOT ISSUE FFA. WITH RECENT DRY SPELL...GROUND SHOULD BE ABLE TO HANDLE A GOOD BIT OF RAIN. FFG VALUES REMAIN HIGH. ISOLATED STORM TOTALS OF 2-4 INCHES POSSIBLE THROUGH TONIGHT. SPC HAS SLIGHT RISK SW ZONES...WHERE DECENT SHEAR AND HIGH PW MAY BE REALIZED WITH ADEQUATE SUNSHINE. NOT CONVINCED SUFFICIENT CLEARING WILL OCCUR...BEST CHANCE FOR SVR SHOULD BE SW OF CWA...SJT CWA... NEAR CENTER OF SLIGHT RISK AREA. TSRA/SHRA CHANCES TO CONTINUE THROUGH FRIDAY AS FRONT NEARS. CONSIDERABLE MODEL DISAGREEMENT CONTINUES ABOUT FROPA. HAVE CHOSEN TO BRING FRONT THROUGH AS TROUGH AXIS SLIDES EAST FRIDAY NIGHT. WIND GRIDS NOT QUITE AS VIGOROUS AS GFS SERIES...BUT BRING FRONT FURTHER SOUTH THAN LATEST ETA. SLIGHT CHANCES CONTINUE INTO EARLY NEXT WEEK WITH DISTURBED FLOW. GFS HAS DONE A 180...NO MORE DEEP TROUGH OVER WESTERN STATES. RIDGE TO FINGER INTO TEXAS...CANADIAN AND ECMWF EVEN MORE CONVINCED. HAVE HELD OFF ON RAISING TEMPS...BUT REMOVED POPS AFTER MONDAY. WILL CONTINUE TO ASSESS AS MODELS COME INTO BETTER AGREEMENT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 72 88 71 / 80 40 40 30 WACO, TX 89 74 92 72 / 70 30 40 30 PARIS, TX 85 71 87 68 / 60 50 40 30 DENTON, TX 84 70 85 68 / 80 50 40 30 MCKINNEY, TX 84 70 85 68 / 80 50 40 30 DALLAS, TX 85 73 88 72 / 80 40 40 30 TERRELL, TX 85 72 88 70 / 60 40 40 30 CORSICANA, TX 88 74 91 72 / 60 30 40 30 TEMPLE, TX 89 74 92 72 / 70 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 19, 4:10 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 410 AM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS CAN BE EXPECTED OVER ALL OF NORTH TEXAS TODAY. THE STORMS WILL BE WIDESPREAD OVER THE WESTERN HALF OF NORTH TEXAS THIS MORNING...AND OVER THE EASTERN HALF THIS AFTERNOON. NO ORGANIZED SEVERE WEATHER IS EXPECTED. WHILE RAINFALL AMOUNTS WILL GENERALLY BE ONE INCH OR LESS...SOME ISOLATED AMOUNTS BETWEEN TWO AND FOUR INCHES ARE POSSIBLE THROUGH TONIGHT. THIS MAY RESULT IN ISOLATED EXCESSIVE RUNOFF...AND MINOR FLOODING...IN LOW LYING AND FLOOD PRONE AREAS...ESPECIALLY IN URBAN SETTINGS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY...WITH A SLIGHT CHANCE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:41 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:03 PM CDT | Tornado Warning | FWD | Freestone | 42 min |
| Aug 19, 4:45 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 2 hr |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 5:43 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | Mills | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.